Please use this identifier to cite or link to this item:
Title: Robust Time-Inconsistent Stochastic Control Problems
Authors: Pun, Chi Seng
Keywords: Robustness
Stochastic Control
Issue Date: 2018
Source: Pun, C. S. (2018). Robust Time-Inconsistent Stochastic Control Problems. Automatica, 94, 249–257.
Series/Report no.: Automatica
Abstract: This paper establishes a general analytical framework for continuous-time stochastic control problems for an ambiguity-averse agent (AAA) with time-inconsistent preference, where the control problems do not satisfy Bellman’s principle of optimality. The AAA is concerned about model uncertainty in the sense that she is not completely confident in the reference model of the controlled Markov state process and rather considers some similar alternative models. The problems of interest are studied within a set of dominated models and the AAA seeks for an optimal decision that is robust with respect to model risks. We adopt a game-theoretic framework and the concept of subgame perfect Nash equilibrium to derive an extended dynamic programming equation and extended Hamilton–Jacobi–Bellman–Isaacs equations for characterizing the robust dynamically optimal control of the problem. We also prove a verification theorem to theoretically support our construction of robust control. To illustrate the tractability of the proposed framework, we study an example of robust dynamic mean–variance portfolio selection under two cases: 1. constant risk aversion; and 2. state-dependent risk aversion.
ISSN: 0005-1098
DOI: 10.1016/j.automatica.2018.04.038 00
Rights: © 2018 Elsevier. This is the author created version of a work that has been peer reviewed and accepted for publication by Automatica, Elsevier. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [ 00].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Robust time-inconsistent stochastic control problems.pdf447.66 kBAdobe PDFThumbnail

Page view(s) 50

Updated on Jan 16, 2022

Download(s) 20

Updated on Jan 16, 2022

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.